Alert archive / Pennsylvania / Winter Weather Advisories in 2007
Winter Weather Advisory 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Dec 9, 2007, 5:24 AM EST for Berks County, Lehigh County, Northampton County, Pennsylvania; Morris County, Warren County, New Jersey. It took effect at Dec 9, 2007, 10:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2007, 5:24 AM EST (10:24 UTC)
- In effect from
- Dec 9, 2007, 10:00 AM EST
- Expired
- Dec 10, 2007, 1:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Warren County, NJ, Berks County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 111 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 091024 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 524 AM EST SUN DEC 9 2007 NJZ007-008-PAZ060>062-091830- /O.CAN.KPHI.ZR.Y.0004.071209T1500Z-071210T0600Z/ /O.NEW.KPHI.WW.Y.0015.071209T1500Z-071210T0600Z/ WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...READING... ALLENTOWN...BETHLEHEM...EASTON 524 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. LIGHT PRECIPITATION WAS FALLING OVER PARTS OF THE REGION THIS MORNING BUT A MORE WIDESPREAD EVENT IS LIKELY THIS AFTERNOON INTO THE NIGHTTIME HOURS. TEMPERATURES LATER TODAY INTO TONIGHT, WHEN THE STEADY PRECIPITATION BEGINS, WILL BE IN THE LOW TO MID 30S WITH POCKETS BELOW FREEZING. AS A RESULT, SLEET AND FREEZING RAIN IS LIKELY AND SOME ICE ACCUMULATIONS WILL OCCUR. SLEET AND FREEZING RAIN MAY BECOME HEAVIER TONIGHT AS A WAVE OF LOW PRESSURE APPROACHES FROM THE OHIO VALLEY. SURFACE TEMPERATURES OVERNIGHT ARE EXPECTED TO REMAIN AT OR BELOW FREEZING IN MOST AREAS...ESPECIALLY OVER HIGHER ELEVATIONS. ICE COULD ACCUMULATE A TENTH OF AN INCH WITH ISOLATED AREAS RECEIVING UP TO ONE-QUARTER INCH...PARTICULARLY ON TREES AND WIRES... BEFORE THE PRECIPITATION ENDS MONDAY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NJZ001-PAZ054-055-091830- /O.CON.KPHI.ZR.Y.0004.071209T1500Z-071210T1200Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 524 AM EST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY. LIGHT PRECIPITATION WAS FALLING OVER PARTS OF THE REGION THIS MORNING BUT A MORE WIDESPREAD EVENT IS LIKELY THIS AFTERNOON INTO THE NIGHTTIME HOURS. TEMPERATURES LATER TODAY INTO TONIGHT, WHEN THE STEADY PRECIPITATION BEGINS, WILL ONLY BE IN THE LOW TO MID 30S WITH POCKETS BELOW FREEZING. AT THE SAME TIME...A STEADY STREAM OF MOISTURE FROM THE SOUTHWEST WILL BEGIN TO OVERRIDE THIS COLDER SURFACE AIRMASS. TEMPERATURES ALOFT ARE ALSO EXPECTED TO RISE ABOVE FREEZING WHILE SURFACE TEMPERATURES REMAIN NEAR OR BELOW FREEZING. AS A RESULT... PRECIPITATION IS EXPECTED TO BEGIN THIS MORNING AS SLEET AND/OR FREEZING RAIN...TENDING MORE TOWARD FREEZING RAIN DURING THE AFTERNOON. FREEZING RAIN MAY BECOME HEAVIER TONIGHT AS A WAVE OF LOW PRESSURE APPROACHES FROM THE OHIO VALLEY. SURFACE TEMPERATURES OVERNIGHT ARE EXPECTED TO REMAIN AT OR BELOW FREEZING IN MOST AREAS...ESPECIALLY OVER HIGHER ELEVATIONS. ICE COULD ACCUMULATE ONE-QUARTER TO ONE-HALF INCH...PARTICULARLY ON TREES AND WIRES... BEFORE THE PRECIPITATION ENDS MONDAY MORNING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ EBERWINE
4 follow-up statements
000 WWUS41 KPHI 091542 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1042 AM EST SUN DEC 9 2007 PAZ060-091645- /O.CAN.KPHI.WW.Y.0015.000000T0000Z-071210T0600Z/ BERKS- INCLUDING THE CITY OF...READING 1042 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. AT 1000 AM, TEMPERATURES WERE MAINLY IN THE MID 30S. AS WE MOVE INTO THE AFTERNOON, TEMPERATURES ARE EXPECTED TO EITHER CLIMB A COUPLE OF DEGREES OR REMAIN WHERE THEY ARE NOW. BECAUSE OF THESE TEMPERATURES, WIDESPREAD MIXED PRECIPITATION IS NO LONGER EXPECTED AND THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NJZ001-PAZ054-055-092345- /O.EXT.KPHI.ZR.Y.0004.000000T0000Z-071210T1200Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 1042 AM EST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH 7 AM EST MONDAY. TEMPERATURES WERE IN THE UPPER 20S TO AROUND 30 DEGREES LATE THIS MORNING. NOT MUCH CHANGE IS EXPECTED THIS AFTERNOON AND INTO THIS EVENING, ALTHOUGH WE COULD SEE TEMPERATURES RISE A FEW DEGREES OVERNIGHT TONIGHT. WITH FREEZING OR SUB-FREEZING TEMPERATURES EXPECTED AS THE PRECIPITATION BEGINS THIS AFTERNOON, FREEZING RAIN WILL BE THE RESULT. THE FREEZING RAIN IS EXPECTED TO PERSIST THROUGH THIS EVENING AND POSSIBLY OVERNIGHT. THE FREEZING RAIN MAY BECOME HEAVIER TONIGHT AS A WAVE OF LOW PRESSURE APPROACHES FROM THE OHIO VALLEY. BEFORE CHANGING OVER TO RAIN LATE TONIGHT OR EARLY MONDAY MORNING, ICE ACCRETIONS COULD END UP IN THE ONE-QUARTER TO ONE-HALF INCH RANGE, PARTICULARLY ON TREES AND WIRES. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ061-062-092345- /O.EXT.KPHI.WW.Y.0015.000000T0000Z-071210T0600Z/ WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...ALLENTOWN... BETHLEHEM...EASTON 1042 AM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT BETWEEN 1 PM EST THIS AFTERNOON THROUGH 1 AM EST MONDAY. TEMPERATURES WERE IN THE LOWER TO MID 30 DEGREES LATE THIS MORNING. NOT MUCH CHANGE IS EXPECTED THIS AFTERNOON AND INTO THIS EVENING, ALTHOUGH WE COULD SEE TEMPERATURES RISE A FEW DEGREES OVERNIGHT TONIGHT. WITH FREEZING TEMPERATURES OR TEMPERATURES JUST ABOVE FREEZING, A WINTRY MIX, MAINLY IN THE FORM OF SLEET AND FREEZING RAIN, IS EXPECTED THIS AFTERNOON AS THE PRECIPITATION BEGINS. THE SLEET AND POSSIBLY FREEZING RAIN IS EXPECTED TO PERSIST THROUGH THIS EVENING. BEFORE CHANGING OVER TO RAIN OVERNIGHT TONIGHT, SLEET AND ICE ACCUMULATIONS COULD END UP IN THE ONE-TENTH TO ONE-QUARTER INCH RANGE, PARTICULARLY ON TREES AND WIRES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. $$ KRUZDLO
000 WWUS41 KPHI 092016 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EST SUN DEC 9 2007 NJZ001-PAZ054-055-100430- /O.CON.KPHI.ZR.Y.0004.000000T0000Z-071210T1200Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 316 PM EST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. A PREDOMINANT FREEZING RAIN EVENT IS EXPECTED FOR THE HIGHER TERRAIN OF THE POCONOS AND SUSSEX COUNTY NEW JERSEY WITH A GRADUAL CHANGE TO PLAIN RAIN LIKELY IN THE LOWER ELEVATIONS. CURRENT TEMPERATURES ARE IN THE UPPER 20S AND LOWER 30S AND ARE NOT EXPECTED TO CHANGE MUCH THROUGH THIS EVENING. WE COULD SEE TEMPERATURES RISE A FEW DEGREES OVERNIGHT. WITH FREEZING OR SUB-FREEZING TEMPERATURES EXPECTED AS THE PRECIPITATION ROLLS ACROSS PENNSYLVANIA...FREEZING RAIN WILL BE THE RESULT. THE FREEZING RAIN IS EXPECTED TO PERSIST THROUGH THIS EVENING AND PROBABLY OVERNIGHT IN THE HIGHER TERRAIN. THE FREEZING RAIN SHOULD BECOME HEAVIER TONIGHT AS A WAVE OF LOW PRESSURE APPROACHES FROM THE OHIO VALLEY. BEFORE CHANGING OVER TO RAIN LATE TONIGHT OR EARLY MONDAY MORNING... ICE ACCRETIONS SHOULD AVERAGE LESS THAN ONE QUARTER OF AN INCH IN THE VALLEYS AND COULD EXCEED ONE QUARTER OF AN INCH IN THE HIGHER TERRAIN. UNTREATED ROADS...NO MATTER WHAT TYPE OF VEHICLE YOU DRIVES...WILL BECOME EXTREMELY HAZARDOUS TONIGHT. IF YOU MUST DRIVE...PLEASE QUICKLY TEST ROAD CONDITIONS AND LEAVE PLENTY OF BRAKING DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU. GIVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION AND FOR THE MORNING COMMUTE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ061-062-100430- /O.CON.KPHI.WW.Y.0015.000000T0000Z-071210T0600Z/ WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...ALLENTOWN... BETHLEHEM...EASTON 316 PM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. SOME FREEZING RAIN IS LIKELY ALONG WITH A BIT OF SLEET MAINLY THIS EVENING. TEMPERATURES ARE EXPECTED TO DROP TO AROUND THE FREEZING MARK THIS EVENING BEFORE REBOUNDING UPWARD OVERNIGHT. WITH FREEZING TEMPERATURES OR TEMPERATURES JUST ABOVE FREEZING... A WINTRY MIX... MAINLY IN THE FORM OF FREEZING RAIN...IS EXPECTED THIS EVENING AS THE PRECIPITATION ROLLS INTO THE REGION. A CHANGE TO PLAIN RAIN IS EXPECTED AS SLIGHTLY WARM AIR MOVES INTO THE REGION OVERNIGHT. BEFORE CHANGING OVER TO RAIN OVERNIGHT TONIGHT... SLEET AND ICE ACCUMULATIONS SHOULD AVERAGE LESS THAN ONE QUARTER OF AN INCH. UNTREATED ROADS...NO MATTER WHAT TYPE OF VEHICLE YOU DRIVES...WILL BECOME HAZARDOUS TONIGHT WHERE FREEZING RAIN OCCURS. IF YOU MUST DRIVE...PLEASE QUICKLY TEST ROAD CONDITIONS AND LEAVE PLENTY OF BRAKING DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU. THERE WILL BE CHANGING ROAD CONDITIONS BASED ON TEMPERATURES. PLEASE BE CAUTIOUS AS YOU CAN GO FROM PLAIN RAIN TO FREEZING RAIN DEPENDING UPON ELEVATION. BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES WHICH TEND TO HAVE ICE FORM FIRST AS THEY ARE NOT IN CONTACT WITH THE GROUND. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. $$ TFG
000 WWUS41 KPHI 100230 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 930 PM EST SUN DEC 9 2007 NJZ001-PAZ054-055-101030- /O.CON.KPHI.ZR.Y.0004.000000T0000Z-071210T1200Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 930 PM EST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. THE FREEZING RAIN EVENT IS EXPECTED TO CONTINUE FOR THE HIGHER TERRAIN OF THE POCONOS AND SUSSEX COUNTY NEW JERSEY TONIGHT, WITH A GRADUAL CHANGE TO PLAIN RAIN LIKELY IN THE LOWER ELEVATIONS OVERNIGHT. TEMPERATURES WERE IN THE UPPER 20S AND LOWER 30S AT LATE EVENING. TEMPERATURES MAY RISE A COUPLE OR FEW DEGREES OVERNIGHT. A LARGE AREA OF RAIN FELL EARLY THIS EVENING INTO SUB-FREEZING AIR RIGHT NEAR THE GROUND, AS WELL AS ON FREEZING SURFACES. TRAVEL AND WALKING WERE HAZARDOUS. THE AREA OF RAIN WILL BECOME LESS WIDESPREAD AS THE OVERNIGHT HOURS PROGRESS. HOWEVER, SCATTERED TO NUMEROUS AREAS OF FREEZING RAIN WILL STILL OCCUR INTO EARLY MONDAY MORNING. SOME SPOTS OVER LOWER ELEVATIONS WILL CHANGE OVER TO PLAIN RAIN AS TEMPERATURES MAY WARM SLIGHTLY LATER TONIGHT. ADDITIONAL ICE ACCRETIONS SHOULD AVERAGE LESS THAN ONE QUARTER OF AN INCH IN THE VALLEYS, BUT MAY RANGE BETWEEN ONE QUARTER AND ONE THIRD OF AN INCH IN THE HIGHER TERRAIN. UNTREATED ROADS...NO MATTER WHAT TYPE OF VEHICLE YOU DRIVE... WILL CONTINUE TO BE VERY HAZARDOUS TONIGHT. IF YOU MUST DRIVE... PLEASE QUICKLY TEST ROAD CONDITIONS AND LEAVE PLENTY OF BRAKING DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU. GIVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION FOR THE MORNING COMMUTE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ061-062-100600- /O.CON.KPHI.WW.Y.0015.000000T0000Z-071210T0600Z/ WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...ALLENTOWN... BETHLEHEM...EASTON 930 PM EST SUN DEC 9 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. SOME FREEZING RAIN IS LIKELY ALONG WITH A BIT OF SLEET LATE THIS EVENING AND EARLY IN THE OVERNIGHT PERIOD. TEMPERATURES WILL BE IN THE LOWER 30S LATE THIS EVENING, BEFORE REBOUNDING SLIGHTLY UPWARD OVERNIGHT. A LARGE AREA OF RAIN FELL EARLY THIS EVENING ON SUB-FREEZING GROUND, ESPECIALLY OVER HIGHER ELEVATIONS. TRAVEL AND WALKING WERE HAZARDOUS IN SPOTS. THE AREA OF PRECIPITATION WILL BECOME LESS WIDESPREAD AS THE OVERNIGHT HOURS PROGRESS...HOWEVER SCATTERED TO NUMEROUS AREAS OF FREEZING RAIN WILL STILL OCCUR UNTIL SHORTLY AFTER MIDNIGHT. BEFORE CHANGING OVER TO RAIN OVERNIGHT, ADDITIONAL ICE ACCUMULATIONS WILL AVERAGE LESS THAN ONE TENTH OF AN INCH. UNTREATED ROADS...NO MATTER WHAT TYPE OF VEHICLE YOU DRIVE... WILL BE HAZARDOUS TONIGHT WHERE FREEZING RAIN OCCURS. IF YOU MUST DRIVE...PLEASE QUICKLY TEST ROAD CONDITIONS AND LEAVE PLENTY OF BRAKING DISTANCE BETWEEN YOURSELF AND THE VEHICLES AROUND YOU. ROAD CONDITIONS MAY CHANGE SUDDENLY BASED ON DIFFERENT TEMPERATURES AT HIGHER OR LOWER ELEVATIONS. PLEASE BE CAUTIOUS AS YOU CAN GO FROM PLAIN RAIN TO FREEZING RAIN DEPENDING UPON ELEVATION. BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES WHICH TEND TO HAVE ICE FORM FIRST, AS THEY ARE NOT IN CONTACT WITH THE GROUND. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 100615 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 115 AM EST MON DEC 10 2007 ...FREEZING RAIN ADVISORY CANCELLED... NJZ001-PAZ054-055-100715- /O.CAN.KPHI.ZR.Y.0004.000000T0000Z-071210T1200Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 115 AM EST MON DEC 10 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. THE STEADIER FREEZING RAIN MOVED AWAY WITHIN THE HOUR AND SPOTTY DRIZZLE HAS ENDED. AS A RESULT, THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. HOWEVER, THIS DOES NOT MEAN THAT ICY CONDITIONS WILL NOT EXISTS. ICE HAS BEEN REPORTED ON TREES AND POWER LINES AND THE ROADS ARE SLIPPERY FOR BOTH DRIVERS AND WALKERS. NOW THAT THE PRECIPITATION HAS ENDED AND THE WINDS ARE LIGHT, SOME FOG WILL FORM AND LOWER THE VISIBILITY TO LESS THAN ONE MILE. THE FOG, AND THE SLIPPERY ROADS, WILL COMBINE TO MAKE THE REMAINDER OF THE NIGHT SLIPPERY AND DANGEROUS. PLEASE USE EXTREME CAUTION OVERNIGHT. $$ NJZ007-008-PAZ061-062-100715- /O.EXP.KPHI.WW.Y.0015.000000T0000Z-071210T0600Z/ WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...ALLENTOWN... BETHLEHEM...EASTON 115 AM EST MON DEC 10 2007 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE STEADIER MIXED PRECIPITATION HAS MOVED AWAY WITHIN THE HOUR. AS A RESULT, THE WINTER WEATHER ADVISORY HAS EXPIRED. HOWEVER, THIS DOES NOT MEAN THAT SOME ICY CONDITIONS WILL NOT EXISTS. SOME LIGHT ICE HAS BEEN REPORTED ON TREES AND SOME UNTREATED ROADS AND MAY BE SLIPPERY FOR BOTH DRIVERS AND WALKERS. NOW THAT THE PRECIPITATION HAS ENDED AND THE WINDS ARE LIGHT, SOME FOG WILL FORM AND LOWER THE VISIBILITY TO LESS THAN ONE MILE. THE FOG, AND THE SLIPPERY ROADS, WILL COMBINE TO MAKE THE REMAINDER OF THE NIGHT SLIPPERY SO PLEASE USE EXTREME CAUTION OVERNIGHT. $$ EBERWINE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Dec 9, 4:43 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 9, 4:43 AM EST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 AM EST SUN DEC 9 2007
.SYNOPSIS...
HIGH PRESSURE WILL MOVE ACROSS THE REGION TODAY THEN OUT TO SEA. A
FRONTAL SYSTEM WILL STRETCH ACROSS THE FORECAST AREA LATER TODAY AS
LOW PRESSURE MOVES THROUGH THE REGION. ANOTHER HIGH PRESSURE WILL
APPROACH FROM THE OHIO VALLEY MONDAY NIGHT AND PUSH THE FRONT TO
THE SOUTH OF THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IT WONT BE PRETTY OUT THERE TODAY, BUT WE MAY HAVE THE FREEZING
RAIN THREAT COVERING LESS OF AN AREA TODAY. LIGHT PRECIPITATION
MOVED IN MUCH EARLIER THAN EXPECTED AND SPREAD ACROSS THE AREA
BRINGING LIGHT RAIN AND SOME SLEET. TEMPERATURES WERE AT OR ABOVE
FREEZING FOR THE MOST PART WITH THE EXCEPTION OF THE FAR NORTHERN,
HIGHER ELEVATION COUNTIES. HOWEVER, THE PRECIPITATION HAS BEEN
PRIMARILY FALLING AWAY FROM THOSE AREAS. THE PRECIPITATION MAY HAVE
BEEN ASSOCIATED WITH AN UPPER LEVEL WARM FRONT WITH SPEED SHEAR AT
80H. AS THE SURFACE HIGH MOVES OFF TO THE, WE GET INTO THE RETURN
FLOW AND TEMPERATURES RISE EVEN MORE. THE ADVISORIES WILL REMAIN IN
EFFECT BUT THINK PERHAPS OF OMITTING BERKS FROM THE MIX SINCE
TEMPERATURES ARE ALREADY AT FREEZING AND GOING UP. ACCEPT THE HWD
GRAPHICS BUT AGAIN MAY NOT INCLUDE BERKS. TEMPERATURES ARE GOING TO
BE BORDERLINE FROM THE SOUTHERN LEHIGH VALLEY NORTH, ONLY GETTING
INTO THE MID 30S AND EVEN LOWER IN THE POCONOS AND HIGHER PARTS OF
NW NEW JERSEY.
TEMPERATURES AT THIS HOUR ARE RUNNING SEVERAL DEGREES HIGHER THAN
GUIDANCE FOR 09Z AS WELL AS THE DEW POINTS. UNLESS WE HAVE A REAL
DROP IN BOTH FOR SOME UNFORESEEN REASON, THINGS CONTINUE TO LOOK UP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
A COLD RAIN WITH FREEZING RAIN AND SLEET IN THE NORTHERN AREAS
CONTINUES FOR MUCH OF THE PERIOD. THE SURFACE WAVE MOVES EAST
THROUGH NJ AND OFF THE COAST BY MONDAY MORNING. WITHOUT THE SYSTEM
WRAPPING UP, LIMITED COLD AIR FOLLOWS THE RETREATING LOW PRESSURE
SYSTEM. ANOTHER HIGH PRESSURE BUILDS EAST FROM THE OHIO VALLEY LATE
MONDAY AND MONDAY NIGHT SUPPRESSES THE FRONTAL BOUNDARY TO THE
SOUTH. THE PRECIPITATION ENDS BY MONDAY AFTERNOON AND THE
TEMPERATURES CLIMB TO THE LOWER 60S SOUTHERN ZONES TO THE MID AND
UPPER 30S FAR NORTHERN REGIONS. MONDAY NIGHTS LOWS NOT AS COLD AS
PAST SEVERAL NIGHTS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HOWEVER, SOME COOLER AIR BEGINS TO NUDGE INTO THE NORTHEAST PART
OF PENNSYLVANIA AND NORTHWEST NEW JERSEY. AND, ONCE AGAIN, WE HAVE
THE WEST TO SOUTHWEST 80H FLOW BRINGING WAA TO THE REGION. ALMOST
A REPEAT OF WHAT IS GOING ON FOR TODAY AND TONIGHT. PRECIPITATION
BECOMES ALL RAIN AND NOW WE START TO SEE SOME OF THE RAIN
SATURATING THE GROUND AND IT LOOKS AS THOUGH WE WILL HAVE SOME
VERY WET SOIL CONDITIONS. THE WAVE MOVES THROUGH THE REGION WITH
THE UPPER NORTHERN BRANCH DIGGING SOUTHEAST THROUGH OUR CWA. A
STRONG THRUST OF COLD AIR PUNCHES INTO THE NORTHERN HALF OF THE
CWA FOR WEDNESDAY MORNING AND WE HAVE RAIN CHANGING OVER TO SOME
MIXED PRECIPITATION AND SOME ICY SPOTS ON THE ROADS.
BUSY. THAT IS PROBABLY THE BEST WAY TO DESCRIBE THE WEATHER IN THE
FAR EXTENDED. WE START OFF WITH COOL TEMPS AND MIXED PRECIP
/MAINLY NORTH AND WEST OF PHL/, THEN TRANSITION TO ABOVE NORMAL
TEMPS /MAINLY PHL AND SOUTH WITH NEAR 60 IN DELMARVA BY THURSDAY/
AND RAIN BEFORE TURNING BACK TO THE COOLER TEMPS. THERE IS A
CHANCE /OR SCHC/ FOR PRECIP EVERY DAY THIS PERIOD UNTIL WE REACH
FRIDAY. WITH SUCH LOW CONFIDENCE IN THIS PERIOD WE HAVE LAID OFF
ADDING THE PRECIP IN LATE DAY 7 AND BEYOND, AS HPC GUID AND GFS
GUID HAS SUGGESTED.
WEAK HIGH PRESSURE OVER THE REGION GETS PUSHED OFF TO THE NORTHEAST
DURING THE DAY ON TUESDAY. SFC LOW PRESSURE TRACKS JUST TO OUR NORTH
DRAGGING A COLD FRONT THROUGH THE REGION LATE TUESDAY AFTERNOON AND
SETTLES ACROSS THE DELMARVA TUESDAY EVENING.
ANOTHER LOW PRESSURE SYSTEM /APPROACHING FROM THE WEST/ BRINGS A
WARM FRONT INTO THE AREA LATE WEDNESDAY INTO EARLY THURSDAY. THE
TEMPERATURES BEHIND THE FRONT WILL BE UNSEASONABLY WARM IN SOME
PLACES AND RISE THROUGH THE DAY. EVEN THE POCONOS WILL WARM INTO THE
UPPER 30S /WHICH IS MORE NORMAL FOR DECEMBER/ AND MAYBE EVEN REACH
THE LOWER 40S. NEAR 60 IN THE DELMARVA IS CLOSE TO 10DEGREES ABOVE
NORMAL. 850 TEMPS RANGE FROM 6-7C IN THE POCONOS TO AROUND 12C IN
THE DELMARVA. IN OTHER WORDS, THERE WILL BE QUITE A RANGE OF TEMPS
THROUGH THE PERIOD. THE ASSOCIATED COLD FRONT MOVES THROUGH THURSDAY
AFTERNOON/EVENING AND THEN EXITS OFF THE COAST BY EARLY FRIDAY. THIS
SHOULD BRING A RETURN OF CAA AND COOLER TEMPS TO THE REGION. EVEN
THOUGH WE LAID OFF THE PRECIP AT THE END OF THE PERIOD, THERE
REMAINS THE POSSIBILITY OF SOME RAIN OR SNOW SHOWERS ON FRIDAY,
MAINLY DUE TO INSTABILITY.
HIGH PRESSURE THEN BUILDS IN FOR THE END OF THE WEEK AND THE ENSUING
WEEKEND. COLD AIR ADVECTION SWEEPING AROUND THE HIGH WILL COOL US
DOWN A LITTLE. YET ANOTHER LOW PRESSURE SYSTEM /POSSIBLY A CLIPPER/
IS POSSIBLE FOR THE PERIOD PAST THE EXTENDED.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
A QUICK SHOT OF LIGHT RAIN AND SLEET MOVED ACROSS THE AREA SHORTLY
AFTER MIDNIGHT. THE MOISTURE WAS FALLING OUT OF MID CLOUDS
ASSOCIATED WITH A WARM FRONT. VSBYS THAT HAD DROPPED TO IFR IN
FOG EARLIER IN THE NIGHT OVER OUR SOUTHERN AREAS HAVE RISEN TO
MVFR NOW THAT THE RADIATIONAL COOLING HAS ENDED. CIGS WILL
GRADUALLY LOWER TODAY AS LOW PRESSURE WITH ABUNDANT MOISTURE
MOVES NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY. EXPECT MVFR CIGS
THIS AFTERNOON AND IFR TONIGHT AS RAIN MOVES IN. TEMPERATURES
AT OR BELOW FREEZING IN OUR NORTHERN AREAS WILL RISE SLOWLY
THROUGH TONIGHT. SLEET AND FREEZING RAIN WILL GRADUALLY CHANGE
TO ALL RAIN IN THOSE AREAS, BUT IT MAY TAKE UNTIL LATER TONIGHT
IN SOME OF THE NORTHERN MOUNTAIN VALLEYS TO DO SO.
THE LOW PRESSURE SYSTEM WILL CROSS OUR AREA LATER TONIGHT,
REACHING THE SOUTHERN NEW ENGLAND COAST MONDAY MORNING. THIS WILL
BRING AN END TO THE PRECIPITATION AND A RETURN TO VFR CONDITIONS.
THE NEXT IN A SERIES OF LOW PRESSURE SYSTEMS WILL APPROACH FROM
THE WEST TUESDAY. THE LOW WILL CROSS THE AREA TUESDAY NIGHT WITH
HIGH PRESSURE RETURNING FOR WEDNESDAY. YET ANOTHER LOW WILL TRACK
NORTHEAST BUT REMAIN TO OUR WEST LATE WEDNESDAY AND WEDNESDAY
NIGHT. THE COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS OUR
AREA THURSDAY.
&&
.MARINE...
CONDITIONS FOR THE MARINE AREA WILL REMAIN RELATIVELY TRANQUIL
AS A SERIES OF RAPIDLY MOVING LOW PRESSURE SYSTEMS MOVE ACROSS
THE REGION. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA UNTIL POSSIBLY LATE TUESDAY NIGHT INTO
WEDNESDAY IN THE NORTHWEST FLOW BEHIND LOW PRESSURE MOVING OFF
TO OUR EAST AND HIGH PRESSURE PUSHING IN FROM THE MIDWEST.
A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT
THURSDAY MAY PRODUCE ADVISORY CONDITIONS ONCE AGAIN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY FOR PAZ060>062.
FREEZING RAIN ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
MONDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
MONDAY FOR NJZ007-008.
FREEZING RAIN ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
MONDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...RPW
MARINE...RPW
(COR SENT TO CHANGE ADVISORY INFORMATION)Hazardous weather outlook, Dec 8, 4:56 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 456 PM EST SAT DEC 8 2007 NJZ007-008-PAZ060>062-091000- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 456 PM EST SAT DEC 8 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY INTO SUNDAY NIGHT. NJZ009-010-PAZ067>069-091000- HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS- 456 PM EST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERIOD OF FREEZING RAIN OR SLEET IS POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NJZ001-PAZ054-055-091000- SUSSEX-CARBON-MONROE- 456 PM EST SAT DEC 8 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY INTO SUNDAY NIGHT. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-091000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 456 PM EST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANZ430-431-450>455-091000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 456 PM EST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Winter Weather Advisories in Pennsylvania, 2007Winter Weather Advisories in New Jersey, 2007Every winter weather advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.